Sports FAQ
Home / Bike Health

Yeast Infections

Shell2011-09-08 15:12:43 +0000 #1
I got a new bike this summer and have been going riding a lot more now. I'd like to go out every night for a bit but have been having horrible yeast infections that keep coming back. I was suspicious it was from bike riding and now that I read another thread about this yes that is what it is from. I am taking diflucan now. Just took my second pill in 4 days now. Usually this wipes them out for me and I don't have a problem for a year. Now that I am biking often they come back in about 3 weeks. Someone mentioned using a new gel called rephresh that is supposed to balance the ph and that they had success using this and haven't had a yeast infection since. I bought some of that and used it a few days ago so I am hoping that will do the trick. Has anyone else had success with this rephresh gel and preventing yeast infections?
Blueberry2011-09-08 15:20:53 +0000 #2
Are you taking your bike shorts off immediately after you ride? Are you taking a shower, and then immediately drying the affected areas (yes, sometimes with a hair dryer)? You might try drying your bike shorts in the sun.

I have never used rephresh, so can't help you there.
pll2011-09-08 15:29:49 +0000 #3
In addition to changing out of soggy clothes as soon as possible, you might want to look for some yogurts or juices with lactobacillus. The Mayo Clinic cites some evidence : www.mayoclinic.com/h...le-and-home-remedies that it provides symptom relief. I have found " Good Belly: www.goodbelly.com/ '" has lactobacillus, so I will sometimes drink Good Belly instead of orange juice in the morning. Or sometimes as dessert, after a meal.
indysteel2011-09-08 16:10:13 +0000 #4
Another home remedy is apple cider vinegar. It helps bring your pH back to normal. You can either try gently wiping yourself with a cotton pad soaked in it or sit in a shallow bath with it. Yes; the smell is a bit unpleasant, but it does work pretty well.

Be careful with the Diflucan if you're on birth control pills by the way. It can render them ineffective.
Shell2011-09-08 15:25:47 +0000 #5
Thank you for your replies. I take off my shorts right after I am done riding and get in the shower and wash and then use a hair dryer to dry things out. I haven't tried the vinegar yet I'll have to try that. I have been taking a GNC probiotic complex with 4 billion organisms in it. Doesn't seem to be helping this summer however. Has anyone used monistat while riding? Or another type of cream that would be a good preventative? I'm going to see if this rephresh works by using it once a week and see what happens. I'd like to get out their biking again. This is so frustrating.
indysteel2011-09-08 15:48:07 +0000 #6
Monistat is not a preventative, but I have used it while riding (I get YIs when I use antibiotics).

I'm assuming that you're sure it's a yeast infection, but I will add this: In replacing my saddle once, I didn't get the new one completely level. I experienced horrible irritation that I first mistook for a YI. You say this is a new bike. Is there any chance that it might be irritating you in such a way that it feels like a YI?
Shell2011-09-08 15:48:39 +0000 #7
It's mainly that the diflucan does get rid of all of my symptoms so I know it's yeast. Although it does come back in a few weeks. I get the cottage cheese discharge and burning.
Shell2011-09-08 18:04:19 +0000 #8
Oh and although it's a new bike I took the seat off of my old bike which was a very nice comfy seat and put it on the new bike so I'm using the same seat I have been for years. Although I have been riding way more this summer and it's been record heat here so that's part of the problem. A good preventative is what I really need. Will try the vinegar baths.

Reply

Name:
Content:


Other posts in this category